Alert archive / Michigan / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this red flag warning at Oct 8, 2010, 4:21 AM EDT for 11 counties in Michigan. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2010, 4:21 AM EDT (08:21 UTC)
- In effect from
- Oct 8, 2010, 12:00 PM EDT
- Expired
- Oct 8, 2010, 7:33 PM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Arenac County, MI, Crawford County, MI, Gladwin County, MI, Iosco County, MI, Manistee County, MI, Missaukee County, MI, Ogemaw County, MI, Oscoda County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 63 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS83 KAPX 080821 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EDT FRI OCT 8 2010 ...INCREASING FIRE DANGER THROUGH THE AFTERNOON... .A LARGE AREA OF HIGH PRESSURE DRIFTING THROUGH THE TENNESSEE VALLEY WILL DRIVE A VERY WARM AIRMASS INTO THE AREA TODAY...WHILE ALSO HELPING TO LOWER HUMIDITY VALUES AND INCREASE WIND SPEEDS INTO THE AFTERNOON. THE COMBINATION OF THESE FACTORS WILL LEAD TO INCREASING FIRE DANGER THROUGH THE AFTERNOON HOURS. MIZ028>036-041-042-082200- /O.NEW.KAPX.FW.W.0007.101008T1600Z-101009T0000Z/ CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- 421 AM EDT FRI OCT 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. ANOMALOUSLY WARM TEMPERATURES IN THE LOWER TO MIDDLE 70S... COMBINED WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 25 PERCENT AND INCREASING WINDS OF 10 TO 20 MPH WILL LEAD TO INCREASING FIRE DANGER FOR THE AFTERNOON TODAY. CONDITIONS WILL IMPROVE RAPIDLY THROUGH THE EVENING AS TEMPERATURES QUICKLY FALL BACK THROUGH THE 50S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR LATER TODAY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LAWRENCE
1 follow-up statement
760 WWUS83 KAPX 082333 RFWAPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 733 PM EDT FRI OCT 8 2010 MIZ028>036-041-042-090045- /O.CAN.KAPX.FW.W.0007.000000T0000Z-101009T0000Z/ CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON- OGEMAW-IOSCO-GLADWIN-ARENAC- 733 PM EDT FRI OCT 8 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...WHILE TEMPERATURES FALL AND RELATIVE HUMIDITY RISES. $$ JZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this red flag warning went out at Oct 8, 1:18 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Oct 8, 1:18 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 118 AM EDT FRI OCT 8 2010 .SYNOPSIS.../ISSUED AT 347 PM/ HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER OVER THE GREAT LAKES THROUGH THIS WEEKEND. ABUNDANT SUNSHINE AND WARMING TEMPERATURES ARE EXPECTED THROUGH SUNDAY. GET OUT AND ENJOY IT. BERGER && .SHORT TERM.../ISSUED AT 855 PM/...TONIGHT QUIET WEATHER NIGHT OVER NORTHERN MICHIGAN WITH CLEAR SKIES COURTESY OF A VERY DRY AIRMASS ALONG THE NORTHEASTERN FLANK OF SURFACE HIGH PRESSURE...CENTERED OVER NORTHERN MISSOURI AS OF 00Z. PRIMARY CONCERN THIS EVENING IS WITH TEMPERATURES...WHICH HAVE DROPPED RAPIDLY INTO THE MIDDLE 40S OVER INTERIOR PORTIONS OF BOTH NORTHERN LOWER AND EASTERN UPPER. READINGS AT GOV WERE NEARING PREVIOUS GRIDDED LOWS AS OF 01Z. THESE COOLER TEMPS HAVE DEVELOPED AS THE PRESSURE GRADIENT HAS BEEN JUST WEAK ENOUGH TO ALLOW FOR SOME DECOUPLING AT THE SURFACE. GIVEN AFTERNOON CROSSOVER TEMPERATURES IN THE MID/UPPER 30S...TEMPS CERTAINLY HAVE ROOM TO DROP FURTHER. THERE IS ONE WRINKLE IN THE FORECAST THAT COMPLICATES MATTERS...HOWEVER...AND THAT IS A WAVE OF SURFACE LOW PRESSURE CROSSING INTO NORTHWESTERN ONTARIO ATTM...AND RACING SOUTHEAST. CURRENT EXTRAPOLATION AND NEAR TERM MODEL GUIDANCE SUGGESTS THAT WHILE THIS FEATURE WILL PRETTY MUCH MISS US TO THE NORTH AND EAST...IT WILL ACT TO SQUEEZE THE SURFACE PRESSURE GRADIENT. THIS MAY PROMOTE A LITTLE MORE MIXING AS THE NIGHT WEARS ON...AND FEEL THAT WE/LL LIKELY SEE TEMPS LEVEL OFF SOMEWHAT /AND EVEN POSSIBLY RISE IN SOME LOCALES/ AFTER 06-08Z. HAVE PUSHED TEMPS DOWN ALMOST A CATEGORY OVER MOST INTERIOR SECTIONS...IN GOOD AGREEMENT WITH THE RECENT WELL-PERFORMING BIAS CORRECTED NAM12/GFS40. ONLY OTHER ITEM OF NOTE IS SOME HIGH CLOUDINESS CURRENTLY OVER MINNESOTA...ALONG A BAND OF 310K ISENTROPIC LIFT...WHICH IS ALONG THE LEADING EDGE OF AN INCREASE IN MID/UPPER LEVEL MOISTURE...WHICH SHOWS UP IN EVENING BLENDED PWAT ANALYSIS. EXPECT JUST A FEW HIGH CLOUDS TO REACH THE AREA AFTER MIDNIGHT...BUT OF LITTLE/NO CONSEQUENCE. ARNOTT && .LONG TERM.../ISSUED AT 347 PM/...FRIDAY AND BEYOND FRIDAY...THE SFC TROUGH MOVES INTO N LOWER WITH THE SFC HIGHS, NORTH AND SOUTH OF THE REGION. THE THERMAL PACKING IS MAINLY TO THE NORTH AND EAST OF THE REGION, AND WITH IT THE MOISTURE AT 850 MB. THIS LEAVES THE FORECAST AREA RELATIVELY DRY, SO WILL MOST OF THE CLOUDS OUT OF THE AREA WITH DRY WEATHER. FRIDAY NIGHT...THE BACK DOOR COLD FRONT MOVES INTO E UPPER, BUT WITH THE 700-500 MB MOISTURE NON-EXISTENT AND THE 850 MB MOISTURE THIN, THERE WILL PROBABLY BE SOME CLOUDS NEAR IN THE VICINITY OF THE FRONT, BUT NO PRECIPITATION. SATURDAY...MOISTURE IS TRYING TO TURN THE CORNER OF THE RIDGE AND MOVE INTO E UPPER. ALL OF THE MODELS KEEP EVERYTHING OUT OF THE REGION DURING THE DAY SO THAT THINGS REMAIN DRY AS THE SFC HIGH SLIDES OFF TO THE SOUTHEAST. SATURDAY NIGHT...THE MODELS ARE CONTINUING TO HOLD OFF THE RAIN ALON THE FRONT. THE GFS BACKED OFF FROM YESTERDAY'S IDEA OF RAIN, HOWEVER, THE ECMWF HAS DEEPENED ITS MOISTURE AND NOW HAS THE RAIN ON THE VERGE OF GETTING INTO E UPPER, BUT WILL LEAVE IT DRY FOR NOW. SUNDAY...THE LOW IS SLOW TO COME OUT OF THE PLAIN, BUT AN AREA OF 500 MB ENERGY MAKES IT OVER THE RIDGE AND ALONG THE WARM FRONT IN E UPPER. THE 12Z ECMWF IS PRINTING OUT QPF, BUT WILL REMAIN WITH THE NAM/GFS/00Z ECMWF AND KEEP THE RAIN OUT OUT AS THE MOISTURE REMAINS ON THE THIN SIDE TO GET ANYTHING GOING. EXTENDED (MONDAY THROUGH THURSDAY)...LOOKING AT THE GFS ENSEMBLE SPREAD, TODAY'S CHANGES TO THE LONG TERM PORTION OF THE FORECAST IS NOT THAT SURPRISING. PART OF THE REASON OF THE SPREAD IT THAT THE 500 MB LOW IN THE CENTRAL PLAINS CUTS OFF A BIT AND CREATES ALMOST A HIGH OVER LOW SITUATION. UNTIL THE NEXT NORTHERN BRANCH ENERGY PUSHES EVERYTHING THROUGH ON WEDNESDAY/THURSDAY. MONDAY, HAVE A CHANCE OF RAIN SHOWERS AS THE LAST OF THE WARM FRONT MOVES THROUGH THE REGION. IT LOOKS LIKE THAT THE WARM SECTOR WILL BE RATHER QUIET FOR THE NIGHT AS THE 500 MB RIDGE SETTLES INTO THE GREAT LAKES. TUESDAY IS DRY AS THE SFC HIGH STAYS IN TO THE REGION. THE 850 MB TEMPERATURES ARE AROUND 13C ON THE ECMWF NOW AND THE GFS ENSEMBLES ARE AROUND 9C SO WILL HAVE TO SEE HOW THIS PANS OUT AS THE TEMPERATURES COULD BE REALLY WARM OR JUST NORMAL. WEDNESDAY, A CHANCE OF RAIN SHOWERS AS THE STRONGER COLD FRONT MOVES INTO THE FORECAST AREA. THE MODELS ALL SUPPORT A DECENT AMOUNT OF MOISTURE WITH THIS AND A PRETTY DECENT COLD AIR OUTBREAK BEHIND THE FRONT. THE 500 MB WAVE SUPPORTING IT IS FAIRLY SHARP AS WELL SO THIS IS LOOKING BETTER FOR RAIN. THURSDAY, CONTINUED TO CARRY THE RAIN SHOWERS INTO THE THURSDAY NIGHT WITH THE 850 MB TEMPERATURES FALLING BELOW 0C. THE WIND FLOW LOOKS NNW, SO LAKE EFFECT RAIN SHOWERS WILL PROBABLY BE IN THE AREA, BUT WITH IT BEING DAY 7, WILL KEEP THE AREA RATHER BROAD. JSL && .MARINE.../ISSUED AT 347 PM/ TONIGHT THE GRADIENT BEGINS TO RELAX AND THE WINDS WILL DIE OFF FOR A BIT AND ALLOW THE WAVES TO SUBSIDE. HOWEVER, BY FRIDAY MORNING WITH THE HIGH SLIDING TO THE EAST THE RETURN FLOW BEGINS TO GET GOING OVER LAKE MICHIGAN, SO THAT WITH COASTAL CONVERGENCE, SMALL CRAFT WILL BE NEEDED BY THE AFTERNOON. FRIDAY NIGHT THE SFC TROUGH DROPS INTO THE REGION SO THAT THE WINDS DIMINISH AND THE WAVES AGAIN SUBSIDE IN THE EVENING. BRIEFLY THE WINDS MAY GET TO SMALL CRAFT SATURDAY MORNING AS THE EASTERLY FLOW MAY ALLOW FOR GUSTS ALONG THE SOUTH SHORE OF E UPPER MICHIGAN. JSL && .AVIATION.../ISSUED AT 118 AM/...VALID FOR 06Z TAFS WINDS HAVE DECOUPLED MORE THAN EXPECTED THROUGH THE EVENING HOURS...PARTICULARLY AT PLN...WHICH IS ALLOWING FOR A PRETTY QUICK DROP IN TEMPERATURES. THIS DECOUPLING COMBINED WITH APX VWP WINDS SHOWING 2KFT WINDS NW AT 25KTS SUGGESTS THE LLWS IS WORKING OUT WELL AT PLN/APN. THIS MIGHT SUGGEST A SLIGHTLY ELEVATED FOG POTENTIAL /AT PLN/ AROUND DAYBREAK...BUT STILL BELIEVE FOG WILL NOT DEVELOP AS MIXING WILL LIKELY GET GOING AGAIN IN THE NEXT 1-3 HOURS AS THE SURFACE PRESSURE GRADIENT STRENGTHENS SOME GIVEN APPROACHING LOW PRESSURE OVER ONTARIO. OUTSIDE OF THESE CONCERNS...FRIDAY WILL FEATURE A COLD FRONTAL PASSAGE LATE IN THE DAY. THIS WILL LIKELY RESULT IN SOME MID AND UPPER LEVEL CLOUDINESS...AND /WORST CASE/ POSSIBLY A SPRINKLE...BUT NOTHING IN THE WAY OF RESTRICTIONS. SOUTHWEST WINDS WILL FRESHEN TO 12G22KTS AHEAD OF THIS BOUNDARY BEFORE SHIFTING NORTHERLY AND DIMINISHING TO LESS THAN 5KTS DURING THE EVENING. ARNOTT && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Oct 7, 5:16 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 516 PM EDT THU OCT 7 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 090030- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 516 PM EDT THU OCT 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ARNOTT
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:16 AM EDT | Small Craft Advisory | APX | 15 hr |
Nearby
Red Flag Warnings in Michigan, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.